Hello, I'm a 44 year old male with several diagnosed conditions, however I feel as though there is something else going on based on my general overall energy and other symptoms.
Diagnosed with type 1 diabetes at age 13 (31 years)
Diagnosed with end stage renal disease at age 38 (6 years)
At the same time I was diagnosed with hypertension.
my diabetes is fairly well under control, some fluctuations due to the dialysate.
I started on peritoneal dialysis in 2009, and switched to hemo just this year.
In 2014 I began noticing extreme muscle fatigue in my legs especially, making it difficult to walk. I went to a slew of Dr's, muscle rehab Dr saw no issues. Neurologist #1 diagnosed neuropathy, which still didn't explain the muscle weakness. Rheumatologist saw no issues. Neurologist #2 referred me to a orthopedic Dr, who had braces fitted for my legs which helped me walk better due to neuropathy. Still no answer regarding the weakness.
About the same time I started dialysis, I started noticing spots that resembled acne all over my legs. Some large, some small, but they never really go away, just change in size. My nephrologist said it was due to high phosphorus levels. I went to a dermatologist and he said it was folliculitis. He gave me some creams to use, which did absolutely nothing to help. To this day, no one can answer what they are. Fast forward to about March of this year. I was getting recurring peritonitus infections, so my nephrologist had my peritoneal catheter removed and I temporary catheter fit hemodialysis placed. Since that time, I've been EXTREMELY gassy, if I sit up from a prone position, I burp immediately. I feel as though I can pass gas on command and my stomach is very bloated, to the point where it almost hurts. I was also having frequent bowel movements, youp to 5 times a day, not diarreah Either, just normal frequent small bowel movements. This was brushed off as extra fluid retention because of the issues with PD. I've since gotten rid of the extra fluid, but the bloating and gas is still present. What's odd is the bloating is more prominent on the left side. No pain in the area, even when pressed on.
At this point, I feel as though no one is looking for other issues because I've got so many existing issues it's easier to blame it on one of those, but something in me tells me something us being missed, especially because no one can pinpoint the exact cause of:
Spots on legs
Any medical experts help would be greatly appreciated!
You certainly have a very complex history. If I were you I would seek the nearest major hospital ( well regarded hospital) and email the head of endocrinology with a short summary of your case. Say one third the length of your post. Ask who he/ she recommends you see in his/ her dept.
An experienced endocrinologist is well placed to help you. He or she may send you to a neurologist, but you'll be principally under the endocrinologist's care. And that is as it should be I feel.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.